Alert archive / Missouri / Winter Weather Advisories in 2021
Winter Weather Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this winter weather advisory at Jan 6, 2021, 2:08 PM CST for Reynolds County, Missouri. It took effect at Jan 7, 2021, 12:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2021, 2:08 PM CST (20:08 UTC)
- In effect from
- Jan 7, 2021, 12:00 AM CST
- Expired
- Jan 7, 2021, 3:00 PM CST
- In force
- 15 hr
- Issued by
- NWS St. Louis, MO
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2964 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426 WWUS43 KLSX 062008 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 208 PM CST Wed Jan 6 2021 MOZ099-071030- /O.NEW.KLSX.WW.Y.0001.210107T0600Z-210107T1800Z/ Reynolds MO- 208 PM CST Wed Jan 6 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches. * WHERE...Reynolds MO County. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ Britt
3 follow-up statements
306 WWUS43 KLSX 070839 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 239 AM CST Thu Jan 7 2021 MOZ099-071800- /O.CON.KLSX.WW.Y.0001.000000T0000Z-210107T1800Z/ Reynolds MO- 239 AM CST Thu Jan 7 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Snow expected. Total snow accumulations ranging from a light dusting to as much as two inches. Highest accumulations are expected in the southern half of the county. * WHERE...Reynolds MO County. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ BRC
602 WWUS43 KLSX 071751 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 1151 AM CST Thu Jan 7 2021 MOZ099-072100- /O.EXT.KLSX.WW.Y.0001.000000T0000Z-210107T2100Z/ Reynolds MO- 1151 AM CST Thu Jan 7 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations ranging from one to three inches. Highest accumulations are expected in the southern half of the county. * WHERE...Reynolds MO County. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory is issued for a variety of winter weather conditions, such as snow, blowing snow, sleet, or freezing drizzle and rain. It only takes a small amount of wintry precipitation to make roads, bridges, sidewalks, and parking lots icy and dangerous. It is often difficult to tell when ice begins to form, so do not be caught off guard. The latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ Pfahler
493 WWUS43 KLSX 072104 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 304 PM CST Thu Jan 7 2021 MOZ099-072215- /O.EXP.KLSX.WW.Y.0001.000000T0000Z-210107T2100Z/ Reynolds MO- 304 PM CST Thu Jan 7 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Light snow may linger into the early evening, but any additional snow accumulations should be limited. $$ Pfahler
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter weather advisory went out at Jan 6, 11:47 AM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Jan 6, 11:47 AM CST, 2 hours 21 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1147 AM CST Wed Jan 6 2021 .UPDATE... Issued at 556 AM CST Wed Jan 6 2021 While some fog remains in the area, visibilities have improved across eastern portions of the local Dense Fog Advisory. As such, this portion of the Advisory has been cancelled as of 6:00 am, including Greene, Macoupin, Montgomery, and Fayette counties in IL. Farther north, local surface observations indicate some improvement in visibilities, but not enough to justify any additional early cancellations. These areas include Adams, Brown, and Pike counties in IL, and Lewis county in MO. These areas will remain within the Advisory until the originally scheduled expiration time of 10 am, or until visibilities improve. BRC && .SHORT TERM... (Through Late Thursday Afternoon) Issued at 414 AM CST Wed Jan 6 2021 The main items of concern during the short term period are as follows: -Localized dense fog across west-central IL this morning is expected to lift between mid to late morning. -Light snow accumulations are expected across parts of southeast Missouri late tonight through late Thursday morning, with only minor impacts expected. As of 3 am, a broad shield of locally dense fog and low stratus continues to blanket much of the upper Mississippi Valley and western Great Lakes region, including a majority of Illinois. A small portion of this has settled across west-central Illinois, where localized visibilities to as low as 1/4 mile have been observed. For the time being, the westward expansion of this fog has slowed to a halt, and is not expected resume before the sun rises and the fog begins to dissipate. As a result, the current Dense Fog Advisory will continue as-is, with no changes in coverage or timing. Meanwhile, extensive high level cloud cover has spread into the region ahead of an approaching upper trough, which is currently transitioning into a closed upper low across the central plains. This broad upper low will slowly drift southeastward, and by Thursday morning a robust shortwave impulse along its southern flank will deepen and become the primary center of circulation near the AR/LA border by Thursday morning. All of this is to say that with this projected track, the majority of the strongest forcing associated with this approaching system will remain to our south. Meanwhile, an impressive layer of mid- level dry air is expected to be in place across Missouri today, which will certainly hinder saturation within the column. At a minimum, this will keep the area dry through at least late afternoon and possibly well into the evening, and most can expect a mild and dry, but cloudy day today. Eventually though, precipitation is expected to begin reaching the ground across southeast Missouri, likely sometime in the evening hours. However, given the above factors, this may be almost completely restricted to areas along and south of I-44, and possibly even farther south. Given the timing and expected evaporative cooling that will take place, light rain is expected to quickly transition to snow as well. As such, anywhere from a light dusting to 1" of snow remains likely across parts of southeast Missouri by early tomorrow afternoon. It should be noted that given the latest track forecast, as well as the aforementioned dry layer, there is also a reasonable possibility that snow accumulations may not reach much farther north than the Hwy 60 corridor in southern Missouri. While the bulk of the precipitation will likely fall Thursday morning, some may linger into the late afternoon before dissipating. Rising temperatures may also allow for snow to begin a transition back to a rain/snow mix Thursday afternoon, but that will largely depend on how long precipitation persists locally. BRC .LONG TERM... (Thursday Night through Tuesday) Issued at 414 AM CST Wed Jan 6 2021 For the most part, the long term forecast continues to appear relatively uneventful, with perhaps a few minor wrinkles to keep an eye on. Beginning with the item of highest confidence, it appears that the Friday through Tuesday time period is very likely to see seasonably cool temperatures, with maximum temperatures generally in the 30s to perhaps low 40s in southern areas during this time frame. This continues to be supported by minimal ensemble spreads, and increases confidence in the temperature forecast. Meanwhile, the potential for impactful precipitation continues to appear rather low, despite the passage of several shortwave impulses over the weekend and early next week. Forecast soundings over the weekend, particularly Friday night, do hint at the possibility of some non-accumulating snow flurries at various times, given the steep low level lapse rates and sub-freezing thermal profiles during the overnight periods, although confidence is low that the cloud layer will quite reach the -10C line that would make cloud ice more likely. In any case, this would not amount to any accumulations should flurries occur, and most can expect simply cool and cloudy conditions through early next week. BRC && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1134 AM CST Wed Jan 6 2021 Some fog with MVFR visibilities continues to linger at KUIN, but should improve by late this afternoon. However, low clouds with MVFR ceilings will move back into KUIN later this afternoon. These ceilings will drop to IFR after 12Z on Thursday morning. Fog with IFR visibilities is also expected to develop at KUIN tonight. While VFR conditions are expected at KCOU and the St. Louis area terminals through late tonight, low clouds with MVFR ceilings are expected to move into the terminals around 12Z, with ceilings dropping to IFR by mid morning on Thursday. Rain or snow is possible at KCOU tonight, though the precipitation is expected to be light. SPECIFICS FOR KSTL: Mainly dry and VFR conditions are expected through 12Z on Thursday before low clouds with MVFR ceilings are expected to move into the terminal. Ceilings are then expected to drop to IFR by mid morning on Thursday. Any precipitation tonight into Wednesday morning is expected to stay west and south of the terminal. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jan 6, 12:42 PM CST, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 1242 PM CST Wed Jan 6 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071845- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 1242 PM CST Wed Jan 6 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Light snow will move into parts of southeast Missouri overnight. Light snowfall accumulations are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Light snow will continue over parts of southeast Missouri on Thursday morning. Accumulations of up to around 1 inch are possible by midday before the snow ends. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report snowfall totals to the National Weather Service. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 7:17 PM CST | Dense Fog Advisory | LSX | Lewis | 13 hr |
Nearby
Winter Weather Advisories in Missouri, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.